Alert archive / Kansas / Wind Advisories in 2022
Wind Advisory 25, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Dec 1, 2022, 3:21 AM CST for 16 counties in Kansas. It took effect at Dec 1, 2022, 6:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2022, 3:21 AM CST (09:21 UTC)
- In effect from
- Dec 1, 2022, 6:00 AM CST
- Expired
- Dec 1, 2022, 8:56 PM CST
- In force
- 15 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 65 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2093 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209 WWUS73 KICT 010921 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 321 AM CST Thu Dec 1 2022 KSZ032-047-012330- /O.NEW.KICT.WI.Y.0025.221201T1200Z-221202T0400Z/ Russell-Barton- Including the cities of Russell and Great Bend 321 AM CST Thu Dec 1 2022 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Russell and Barton Counties. * WHEN...Until 10 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ033-048>053-067>069-082-083-091-092-012330- /O.NEW.KICT.WI.Y.0025.221201T1500Z-221202T0400Z/ Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey- Butler-Kingman-Sedgwick-Harper-Sumner- Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 321 AM CST Thu Dec 1 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From 9 AM this morning to 10 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
171 WWUS73 KICT 012012 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 212 PM CST Thu Dec 1 2022 KSZ032-047-021015- /O.NEW.KICT.WI.Y.0026.221202T1500Z-221203T0600Z/ /O.CON.KICT.WI.Y.0025.000000T0000Z-221202T0400Z/ Russell-Barton- Including the cities of Russell and Great Bend 212 PM CST Thu Dec 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...For the first Wind Advisory, south winds 20 to 30 mph with gusts up to 45 mph. For the second Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Russell and Barton Counties. * WHEN...For the first Wind Advisory, until 10 PM CST this evening. For the second Wind Advisory, from 9 AM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ033-048>053-067>069-082-083-091-092-021015- /O.NEW.KICT.WI.Y.0026.221202T1500Z-221203T0600Z/ /O.CON.KICT.WI.Y.0025.000000T0000Z-221202T0400Z/ Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey- Butler-Kingman-Sedgwick-Harper-Sumner- Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 212 PM CST Thu Dec 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...For the first Wind Advisory, south winds 20 to 30 mph with gusts up to 45 mph. For the second Wind Advisory, west winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...For the first Wind Advisory, until 10 PM CST this evening. For the second Wind Advisory, from 9 AM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ070>072-093>096-098>100-021015- /O.NEW.KICT.WI.Y.0026.221202T1500Z-221203T0000Z/ Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 212 PM CST Thu Dec 1 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Greenwood, Woodson, Allen, Cowley, Elk, Wilson, Neosho, Chautauqua, Montgomery and Labette Counties. * WHEN...From 9 AM to 6 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
370 WWUS73 KICT 020256 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 856 PM CST Thu Dec 1 2022 KSZ032-033-047>053-067>069-082-083-091-092-021700- /O.CAN.KICT.WI.Y.0025.000000T0000Z-221202T0400Z/ /O.CON.KICT.WI.Y.0026.221202T1500Z-221203T0600Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 856 PM CST Thu Dec 1 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... ...WIND ADVISORY IS CANCELLED FOR THIS EVENING... * WHAT...South winds have subsided a bit, therefore the wind advisory for this evening has been cancelled. However, south winds 25 to 35 mph with gusts up to 50 mph are expected Friday before becoming southwest in the afternoon. Then a shift to a north wind at 25 to 35 mph with gusts to 50 mph is expected Friday evening. * WHERE...Portions of Central and South Central Kansas. * WHEN...From 9 AM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ070>072-093>096-098>100-021700- /O.CON.KICT.WI.Y.0026.221202T1500Z-221203T0000Z/ Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 856 PM CST Thu Dec 1 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY... * WHAT...South to southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Greenwood, Woodson, Allen, Cowley, Elk, Wilson, Neosho, Chautauqua, Montgomery and Labette Counties. * WHEN...From 9 AM to 6 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 30, 11:32 PM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Nov 30, 11:32 PM CST, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1132 PM CST Wed Nov 30 2022 .SHORT TERM...(This evening through Friday night) Issued at 313 PM CST Wed Nov 30 2022 Currently have an upper trough extending from the Great Lakes into the Ohio Valley with water vapor imagery showing a weak upper impulse lifting into the Desert Southwest. At the surface, high is centered over eastern KS/eastern OK with lee troughing starting to strengthen. Southwest flow aloft will steadily increase tonight into Thu as a sharp upper trough digs across the Pacific Northwest. This will result in the surface high quickly shifting east as lee troughing continues to increase. This setup will also bring an increase in south winds for Thu afternoon and a return to seasonal temps. We are looking for south winds Thu afternoon in the 25 to 30mph range with gusts around 40 mph. By Fri morning the shortwave will be swinging across the Northern/Central Rockies and out into the Northern/Central Plains by late Fri afternoon. This will allow a cold front to surge south across the region but ahead of it, we are once again looking for strong south and southwest winds across the area. Be sure to check out the fire wx section below as strong winds and low RH's will bring elevated fire conditions both Thu and Fri. Temps on Fri will be well above normal, especially with the help of great downslope conditions. Highs should top out in the 60s to around 70 degrees. Normal highs for this time of year are around 50 degrees. .LONG TERM...(Saturday through Wednesday) Issued at 313 PM CST Wed Nov 30 2022 By early Sat morning the cold front will be situated well south of the forecast area, down across south TX, with a strong surface high over the Plains. This will provide below normal temps for Sat with highs not expected to make it out of the 40s. A fast moving upper impulse is forecast to quickly lift out of the Desert Southwest and across the Southern Plains for Sun. However, any precip associated with this feature should remain south of the forecast area. For Mon, the better precip chances will once again remain south and especially southeast of the forecast area along a warm front that will be slowly lifting north. Temps for both Sun and Mon are expected to moderate back to seasonal normals with highs in the lower 50s. Both ECMWF and GFS are hinting at another cold front moving through on Tue which would bring back some below normal readings. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1132 PM CST Wed Nov 30 2022 Increasing south winds overnight in response to the deepening lee side trof. Low level wind shear conditions developing at the start of the valid period and continuing thru mid-morning on Thursday for locations along/west of I-135. Strongest surface winds expected during Thursday afternoon. A batch of patchy dense cirrus is expected with respect to clouds thru Thursday morning with some alto or stratocu moving into southeast Kansas Thursday evening. KED && .FIRE WEATHER... Issued at 313 PM CST Wed Nov 30 2022 Very high grassland fire danger is expected for both Thu and especially Fri. South winds will be on the increase starting Thu, with sustained speeds in the 25-30mph range with gusts to 40mph likely. RH values Thu afternoon are forecast to be in the 30 to 35% range. South winds are also expected to stay up Thu night. For Fri, south winds will gradually turn to the southwest by early afternoon and then west by the late afternoon hours. Wind speeds will be similar to Thu, with sustained speeds 25-30mph with higher gusts. RH values for Fri afternoon will be higher for areas along and east of I-135 where values of 40%-50% will be likely. However, west of I-135, RH values will be in the 20-30% range. One limiting factor to an extreme fire wx event looks to be that ERC percentiles are much lower than they were a month or so ago, likely due to recent rains. The higher values are generally west of our forecast area. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 26 51 39 68 / 0 0 0 0 Hutchinson 25 52 37 68 / 0 0 0 0 Newton 25 51 39 67 / 0 0 0 0 ElDorado 25 50 39 67 / 0 0 0 0 Winfield-KWLD 26 51 41 68 / 0 0 0 0 Russell 25 55 37 69 / 0 0 0 0 Great Bend 27 55 37 70 / 0 0 0 0 Salina 24 53 38 69 / 0 0 0 0 McPherson 24 52 37 67 / 0 0 0 0 Coffeyville 25 51 42 66 / 0 0 0 0 Chanute 23 51 41 65 / 0 0 0 0 Iola 23 50 40 64 / 0 0 0 0 Parsons-KPPF 24 51 42 65 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...RBL LONG TERM...RBL AVIATION...KED FIRE WEATHER...RBL
Hazardous weather outlook, Nov 30, 3:41 AM CST, 23 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 341 AM CST Wed Nov 30 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-010945- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 341 AM CST Wed Nov 30 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Very high grassland fire danger is expected area wide on Thursday afternoon due to strong south winds and low daytime humidity levels. Dangerous fire conditions will also be in place on Friday afternoon and early evening as south and southwest winds remain strong. Very high grassland fire danger is expected area wide with a few counties along and west of Highway 14 possibly reaching the extreme category. There will be a chance for a rain-snow mix Saturday night over southern Kansas with no accumulation expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 2:07 PM CST | Red Flag Warning | ICT | Barton, Ellsworth, Lincoln, McPherson, Reno, Rice and 2 more | 28 hr |
| Dec 1, 2:12 PM CST | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.